Results 1 to 9 of 9

Thread: Help with scissoring info. please

  1. #1

    Help with scissoring info. please

    Hi, haven't been on much lately...dealing with something new. Scissoring and more solid numbness over entire body except my head amd twisting like a pretzel at night. Although, swallowing is off and finding enough air to breathe while talking is hard too.
    My neurologist increased my baclofen to 20 mg 4x a day and put my gabapentin up to almost twice what it was to 600mg 3x day.
    Since then I am getting worse.

    Anyone experienced this before? Would you share? Thanks for any input.
    "What has happened, has happened; What I am going through, I shall rise above; And what will come, I will meet with courage"~Hazrat Inayat Kahn

  2. #2
    I thought this was about something totally different ...

  3. #3
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530
    all that came to mind was that south park episode.
    what do you mean scissoring?
    My friend with Ms had breathing probs from a brain lesion that caused brain swelling, so a vent until high doses of solumedrol took effect.
    both my friends who have Ms are getting solumedrol once a month as well as the usual ms drugs. that has helped the breathing difficulties. do you see a respiratory therapist?

  4. #4
    Snuz, I am sorry that you are continuing to have these symptoms. By "scissoring," do you mean that your legs cross each other and won't move in a straight line? If so, that's typical of MS gait problems, for sure.

    I know that you and your husband have gone over and over possible causes and solutions for what you're going through, and probably nothing I can say would add to what you've already considered - but there is one thing I would like to emphasize. When you have a known serious existing condition, it's natural to assume that it is the cause of new symptoms; this might not be the case, though. Something else entirely, or something related to MS in a secondary fashion, might be at the root of your new issues.

    Have you had MRIs of the brain and spine recently? It seems to me that it would be important for your neuro to get a good look at what's going on with your plaques, in addition to investigating other types of problems that can cause the symptoms you're experiencing. Your symptoms might be worse on the increased dosage of your meds because they (the symptoms) are not actually caused by the conditions the meds are designed to treat - so imaging studies might be a big diagnostic help.

    I really hope you can get a handle on this and get some relief soon, even if it means traveling to get a second opinion.

  5. #5
    We have seen some good results in managing scissoring (severe hip adduction) by the judicious use of Botox injections in the muscles responsible for this movement. Just enough to slightly weaken them, but not cause total paralysis. Ask your neurologist about this. If he/she does not do this, ask them to refer you to someone who does for a second opinion.

    (KLD)

  6. #6

    Thanks for the help.

    Sorry, for not being clear about scissoring. I've been in a w/c for 6 yrs. My legs have been getting progressively more numb for a longtime. I could feel them but not move them. I was able to lay on my side with legs straight one behind the other or flat on my back with legs straight. When I would roll to my back my legs would fall apart from each other alittle bit. Now, in the past 2 wks they roll and stay together and my left leg has turned inward and my left foot wants to lay on my right foot. Now, also when I roll over...my ankles cross each other and are hard to move apart while transferring. BACKGROUND...Left leg has been shorter by about 1/2 to 3/4 in. since I broke it and it was pinned for a year (6 yrs. ago). I already had scoliosis, foot drop on left leg and an pelvis that is twisted and is tilted anteriorly.

    Anyway, my neuro didn't think I needed to do anything but increase my meds. for the last 3 days the stiffness is all over and worsening in arms and hands, legs, back, stomach etc. I thought it might be a brain lesion or something in my cervical spine but, no MRI ordered.

    KLD there is something going on in that left leg too. Although this neuro team is supposed to be the leading one in the area I think I need to leave it entirely. This neuro is into bigger things than a 15 yr old MS case. And as much as told my husband and I that during a visit a few yrs ago.

    I know that a 15 yr old case of MS may be a waste of his skills but I just want to live my life the BEST that I can.
    "What has happened, has happened; What I am going through, I shall rise above; And what will come, I will meet with courage"~Hazrat Inayat Kahn

  7. #7
    Quote Originally Posted by Snuz View Post
    Anyway, my neuro didn't think I needed to do anything but increase my meds. for the last 3 days the stiffness is all over and worsening in arms and hands, legs, back, stomach etc. I thought it might be a brain lesion or something in my cervical spine but, no MRI ordered.
    I think this really should have been ordered. You could have some new condition causing your recent symptoms and exacerbating the existing ones.

    I know that a 15 yr old case of MS may be a waste of his skills but I just want to live my life the BEST that I can.
    Yes, you need a fresh set of eyes. I would say that this doctor is wasting your time, never mind his disinterest in a case he can't cure. His burnout should not be YOUR problem. Time to look for help elsewhere, I'd say.

  8. #8
    Super Moderator Sue Pendleton's Avatar
    Join Date
    Jul 2001
    Location
    Wisconsin USA
    Posts
    11,007
    I rarely suggest botox because I had a problem after my 6th round of shots for a contracted hand. But if you have any abduction in your hips I agree with KLD. Botox injections can now be delivered more precisely using an EMG to guide the injections to the exact area needed. If used with a course of PT to strengthen but not exhaust the abductors you might go back to legs that may not walk but might listen to reason at bedtime.
    As far as breathing problems go maybe ask to get a work up with a RT when you see a PT. If the problem started at the same time you upped your meds I'd be called the neuro back and asking if that is a side effect or maybe a bad interaction with another med you take. Kind of like the nursess advise with bowel problems try to change only one thing at a time.
    Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

    Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

  9. #9
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530
    the breating problems are very important to address. please see about this. go to the hospital if you are having trouble breathing. this could get worse very suddenly.
    my friend dave only lived because his mother is a nurse, and noticed he was taking about four breaths a minute. he got sleepier and sleepier until he wouldn't wake up. it was an exacerbation of his Ms over several days time.

    My friend lorraine's breathing probs were also an exacerbation of her ms but it was her thoracic muscles and diaphragm that were affected.
    both eventually recovered, but it took lots of Iv solumedrol and a ventilator.
    I lost touch with dave, but I spoke to lorraine yesterday. she sounded so good, and one of the things that came up is how happy she is to have a Dr who actually helps her. she has had Ms for many years. I was first her house keeper then a caregiver until my accident, so I have known her about 21 years. she had ms 25 years before I met her.
    she isnt running around, but is doing pretty well.
    so much better that in other years.
    she has a son with ms also. he was diagnosed over ten years ago. seems to be doing well also.
    they share info and attend the Ms society meetings for current treatments and have been through doctors that they weren't happy with. the ms society paid for her ramp, and stair lift, helped with getting her care.
    I noticed she her voice sounded very strong. she is involved in the Ms society in Pennsylvania. she is just an amazing person who has been through some amazing situations in her msadventures.
    I bet she would be glad to chat with you on the phone about what new things they have tried with her.
    it doesn't matter how long you have had ms, you are not a waste of any Dr's skills, and if that is how you feel, you really need a better DR.

Similar Threads

  1. Need Info./Help
    By para33 in forum Cure
    Replies: 8
    Last Post: 01-11-2008, 07:50 PM
  2. Don't know what to do,info plz
    By wrenchead3 in forum Care
    Replies: 3
    Last Post: 01-08-2007, 02:51 AM
  3. some info
    By Christopher Paddon in forum Cure
    Replies: 1
    Last Post: 06-04-2004, 01:10 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •